MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that during surgery, they noticed that the lens was damaged during implantation, surgeon had to enlarge the incision and damaged the lens.A backup lens was used.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., and h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The associated product information was not provided.The 32.0 diopter of the company model lens is qualified for use in the company cartridge only, with a company handpiece and company viscoelastic.It is unknown if qualified associated products were used.The product investigation could not identify a root cause for the reported complaint of "lens was damaged during implantation, surgeon had to enlarge the incision".The product was not returned.It is unknown if qualified associated products were used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20256038
Report Number1119421-2024-01850
Device Sequence Number7979875
Product Code MJP
UDI-Device Identifier00380652250115
UDI-Public(01)00380652250115(17)260627(11)210629(10)15227119
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.320
Device Lot Number15227119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date11/14/2024
Date Device Manufactured06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown